Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 117, NWS Dodge City, KS

May 30, 20126 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2012, 8:11 PM CDT for 6 counties in Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 8:11 PM CDT (01:11 UTC)
Expired
May 30, 2012, 9:15 PM CDT
In force
64 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Barber County, KS, Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 8:30 PM CDTTSTM WND DMG5 W Pratt, KSTHERE WERE FIVE POWER POLES DOWN AND WINDS ESTIMATED AT 70 MPH.
May 30, 9:11 PM CDTTSTM WND GST 606 Sse Sawyer, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1860 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WUUS53 KDDC 310111
SVRDDC
KSC007-047-097-145-151-185-310215-
/O.NEW.KDDC.SV.W.0117.120531T0111Z-120531T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF RADIUM TO
  HAVILAND...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAVILAND...
  HOPEWELL...
  DILLWYN...
  WELLSFORD...
  HUDSON...
  HUDSON...
  CULLISON...
  STAFFORD...
  COATS...
  PRATT...
  ZENITH...
  NEOLA...
  MAINLY RURAL AREAS OF NORTHEASTERN KIOWA...NORTHWESTERN BARBER...
  PRATT...SOUTHEASTERN EDWARDS...SOUTHEASTERN PAWNEE AND STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3744 9898 3759 9923 3827 9892 3827 9879
      3810 9847 3740 9846
TIME...MOT...LOC 0111Z 312DEG 19KT 3810 9886 3761 9910
WIND...HAIL 70MPH 1.00IN

$$

SUGDEN
2 follow-up statements
820 
WWUS53 KDDC 310126
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT WED MAY 30 2012

KSC047-097-145-310136-
/O.CAN.KDDC.SV.W.0117.000000T0000Z-120531T0215Z/
PAWNEE KS-KIOWA KS-EDWARDS KS-
826 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS...
NORTHEASTERN KIOWA AND SOUTHEASTERN PAWNEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3744 9898 3747 9901 3807 9881 3808 9862
      3810 9847 3740 9846
TIME...MOT...LOC 0126Z 312DEG 19KT 3801 9860 3749 9890

$$

KSC007-151-185-310215-
/O.CON.KDDC.SV.W.0117.000000T0000Z-120531T0215Z/
STAFFORD KS-PRATT KS-BARBER KS-
826 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARBER...PRATT AND SOUTHEASTERN STAFFORD COUNTIES UNTIL 915 PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STAFFORD TO COATS...AND MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CULLISON...
  STAFFORD...
  PRATT...
  ZENITH...
  NEOLA...
  SAWYER...
  CAIRO...
  ISABEL...
  MAINLY RURAL AREAS OF NORTHWESTERN BARBER...PRATT AND SOUTHEASTERN
  STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3744 9898 3747 9901 3807 9881 3808 9862
      3810 9847 3740 9846
TIME...MOT...LOC 0126Z 312DEG 19KT 3801 9860 3749 9890
WIND...HAIL 70MPH 1.00IN

$$

SUGDEN
958 
WWUS53 KDDC 310205
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT WED MAY 30 2012

KSC007-151-185-310215-
/O.EXP.KDDC.SV.W.0117.000000T0000Z-120531T0215Z/
STAFFORD KS-PRATT KS-BARBER KS-
905 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARBER...PRATT 
AND SOUTHERN STAFFORD COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3744 9898 3747 9901 3807 9881 3808 9862
      3810 9847 3740 9846
TIME...MOT...LOC 0205Z 312DEG 19KT 3787 9841 3735 9871

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:17 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 30, 6:17 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT WED MAY 30 2012

...UPDATED FOR AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 120 PM CDT WED MAY 30 2012

AS OF 17Z...AN AXIS OF 62-64F DEWPOINTS WERE OBSERVED ACROSS THE
EASTERN TEXAS PANHANDLE AND ADJACENT EXTREME WESTERN OKLAHOMA ALONG
AND WEST OF THE REMNANT OUTFLOW BOUNDARY FROM LAST NIGHTS OKLAHOMA
THUNDERSTORM COMPLEX.  TEMPERATURES WERE WARMING INTO THE LOWER 80S
ACROSS MUCH OF SOUTHWEST KANSAS ON A SOUTHEAST WIND...ALLOWING
SURFACE-BASED CAPE VALUES TO EXCEED 2000 J/KG ALONG THE MOISTURE
AXIS.  VISIBLE SATELLITE SHOWED A FAIRLY LARGE AREA OF STRATOCUMULUS
CLOUDS WITHIN THE MOISTURE AXIS ACROSS MUCH OF SOUTHWEST KANSAS.  A
LOOK OUT THE WINDOW HERE AT THE WEATHER OFFICE CONFIRMED FAIRLY FLAT
LOOKING CUMULUS AS OF 1755 UTC. A WEAK BUT IMPORTANT SURFACE
BOUNDARY WAS OBSERVED FROM JUST SOUTH OF RUSSELL, KS
WEST-NORTHWESTWARD TO NEAR GOVE, KS.  TEMPERATURES NORTH OF THIS
BOUNDARY WERE STILL HANGING IN THE LOWER 70S...WITH TEMPERATURES
RISING INTO THE LOWER 80S SOUTH OF THE BOUNDARY ACROSS MUCH OF
SOUTHWEST KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 120 PM CDT WED MAY 30 2012

THE HRRR AND RAP MODELS HAVE SHOWN A PERSISTENT CONVECTIVE
INITIATION SIGNAL ACROSS WEST CENTRAL OR SOUTHWEST KANSAS...ROUGHLY
IN AN AREA BOUNDED BY KALVESTA-GOVE-NESS CITY-KALVESTA...BY 20 TO
21Z.  THIS WOULD SEEM TO MATCH THE LOCATION OF WHERE THE BOUNDARY
IS...ALTHOUGH IS A BIT FARTHER SOUTH.  IT WOULD SEEM THE BEST AREA
FOR CONVECTIVE INITIATION WOULD BE JUST NORTH OF WHERE THE LATEST
HRRR RUNS HAVE IT...BUT EITHER WAY CONVECTIVE INITIATION SHOULD
OCCUR BY NO LATER THAN 22Z NORTH OF HIGHWAY 50 AND ALONG/SOUTH OF
INTERSTATE 70 IN SOUTHWEST/WEST-CENTRAL KANSAS.  THE EARLY STAGE OF
CONVECTIVE MODE SHOULD BE SUPERCELLULAR WITH SURFACE-BASED CAPE
CONTINUING TO INCREASE ABOVE 3000 J/KG AND A SUBSTANTIAL AMOUNT OF
DEEP LAYER SHEAR TO SUPPORT VIGOROUS SUPERCELL THUNDERSTORMS.
SUPERCELL STORM MOTION WILL BE SOUTHEAST AT AROUND 20 TO 25 KNOTS
(NON SUPERCELL STORM MOTION BEING MORE EASTERLY).  THE STORM
PREDICTION CENTER (SPC) PROBABILISTIC HAIL AND WIND ARE VERY HIGH
ACROSS MUCH OF THE DDC FORECAST AREA...INCLUDING ALL POINTS SOUTH OF
HIGHWAY 4 AND EAST OF HIGHWAY 83.  THE SPC PROBABILISTIC SEVERE
WEATHER THREATS LOOK PRETTY GOOD AND AGREE ON JUST ABOUT ALL
ACCOUNTS.  THE ONLY THING I QUESTION IS THE TORNADO POTENTIAL...AS
CONVECTIVE MODE AFTER A FEW HOURS MAY TRANSITION MORE TO A
QUASI-LINEAR SIGNIFICANT SEVERE EPISODE (DAMAGING TO DESTRUCTIVE
WIND POTENTIAL 80+ MPH).  THIS MAY NOT OCCUR UNTIL LATER THIS
EVENING AS THE SEVERE WEATHER EVENT SHIFTS INTO OKLAHOMA.  IF THE
SUPERCELL PHASE CAN LAST SEVERAL HOURS THEN THE TORNADO POTENTIAL
WILL DEFINITELY BE ENHANCED...AND FOR THAT REASON THE 10 PERCENT
TORNADO POTENTIAL (PROB OF A TORNADO WITHIN 25 MILES OF A POINT)
DOES LOOK JUSTIFIED FOR AREAS GENERALLY SOUTHEAST OF A LIBERAL TO
JETMORE TO LARNED LINE.  DURING THE EVENING HOURS...THE SEVERE
WEATHER THREAT WILL DIMINISH FROM NORTH TO SOUTH AS THE MAIN AREA
SHIFTS INTO NORTHERN OKLAHOMA...HOWEVER WILL MAINTAIN SOME 20-50
POPS IN THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH THE 06-09Z
TIME FRAME AS ADDITIONAL STORMS MAY DEVELOP IN THE WAKE OF THE
PRIMARY ROUND.  ANYTHING DEVELOPING AFTER THE PRIMARY ROUND WILL
HAVE MUCH LESS INSTABILITY TO WORK WITH AND THE SEVERE WEATHER
THREAT SHOULD BE RATHER LOW.

THE REST OF THE FORECAST FOR LATE TONIGHT AND TOMORROW WAS
ESSENTIALLY UNCHANGED AS SUBSIDENCE AND DRIER AIR MOVES IN ON
NORTHEAST WINDS.  TEMPERATURES WILL STRUGGLE TO ESCAPE THE LOWER 70S
OVER MUCH OF SOUTHWEST KANSAS ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 256 PM CDT WED MAY 30 2012

AFTER THE SHORTWAVE TROUGH MENTIONED IN THE SHORT TERM DISCUSSION
PASSES TO THE EAST, SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN
KANSAS THURSDAY AND THURSDAY NIGHT. THURSDAY WILL BE COOLER BEHIND
THE FRONT WITH HIGHS IN THE 70S. THURSDAY NIGHT'S LOWS WILL BE FAIRLY
CHILLY IN THE 40S AS SKIES REMAIN PARTLY CLOUDY WITH FAIRLY LIGHT
SOUTHERLY WINDS. HOWEVER, IF THERE ARE MORE CLOUDS THAN CLEAR AREAS,
THEN UPPER 40S WOULD BE MORE LIKELY THAN LOWER OR MID 40S. THERE IS
A VERY SLIGHT CHANCE OF ELEVATED SHOWERS DEVELOPING TOWARD THURSDAY
MORNING AS WARM ADVECTION BEGINS IN THE ABSENCE OF SIGNIFICANT
MID-LEVEL CAPPING.

WEAK UPPER-LEVEL RIDGING IS PROGGED BY ALL THE MODELS TO DEVELOP
ACROSS THE ROCKIES BY FRIDAY AND SATURDAY AND PERSIST INTO SUNDAY,
WITH NORTHWEST TO WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW ACROSS
THE ROCKIES. THERE WILL BE A SLIGHT MID-LEVEL DOWNSLOPE COMPONENT
ACROSS THE ROCKIES, WHICH WILL TEND TO SUPPORT SOUTHERLY WINDS AND
MOISTURE TRANSPORT INTO KANSAS. GIVEN THAT MID-LEVEL CAPPING TENDS
TO BE WEAK IN THESE REGIMES, NOCTURNAL STORM CLUSTERS COULD DEVELOP
SOMEWHERE ACROSS THE CENTRAL PLAINS IN THE MID-LEVEL BAROCLINIC
ZONE, POSSIBLY AS EARLY AS THURSDAY NIGHT(AS ALREADY MENTIONED), BUT
MORE LIKELY BY FRIDAY NIGHT. THE WARMEST TEMPERATURES FRIDAY AND
SATURDAY WILL BE IN FAR SOUTHWEST KANSAS CLOSER TO THE LEE TROUGH
WHERE HIGHS COULD REACH INTO THE UPPER 80S TO LOWER 90S, WHILE
SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED FURTHER EAST. THE MID
TO UPPER-LEVEL FLOW WILL BECOME MORE ZONAL BY SUNDAY, ALLOWING FOR
SOME LOWERING OF SURFACE PRESSURES AND WARM ADVECTION IN THE LEE OF
THE ROCKIES ALONG WITH WARMING TEMPERATURES IN THE LOWER TROPOSPHERE
ACROSS THE CENTRAL PLAINS. HIGHS COULD REACH TO BETWEEN 95 AND 100F.

A DEEP UPPER-LEVEL TROUGH WILL AMPLIFY OFF OF THE WEST COAST BY
MONDAY, WITH UPPER-LEVEL RIDGING ACROSS THE PLAINS. MONDAY SHOULD BE
FAIRLY DRY WITH HIGH AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S.
ISOLATED EVENING THUNDERSTORMS CANNOT BE RULED OUT AS THE MODELS ARE
DEPICTING A WEAK SURFACE BOUNDARY CLOSE BY. THERE IS SOME
UNCERTAINTY WITH REGARDS TO THE EVOLUTION OF THE LARGE SCALE PATTERN
BY TUESDAY AND WEDNESDAY OF NEXT WEEK AND THEREAFTER. THE ECMWF AND
GEM PROGRESS THE UPPER-LEVEL TROUGH INTO CALIFORNIA/NEVADA AREA BY
WEDNESDAY WHILE THE GFS PROGRESSES THE TROUGH INTO THE NORTHERN
ROCKIES AND WESTERN CANADA. BUT ALL THREE OF THESE MODELS MAINTAIN
UPPER-LEVEL RIDGING ACROSS THE PLAINS THROUGH WEDNESDAY. HOWEVER,
THE GFS AND ECMWF SHOW PRECIPITATION IN THE MIDDLE OF THE RIDGE AXIS
EACH DAY, POSSIBLY AS A RESULT OF DAYTIME HEATING AND WEAK CAPPING.
ALSO, THE ECMWF HINTS AT A PLUME OF MID-LEVEL MOISTURE PROGRESSING
FROM THE TROPICS INTO WESTERN KANSAS, AND THIS COULD ALSO RESULT IN
PRECIPITATION EVEN IN THE UPPER-LEVEL RIDGE AXIS. DESPITE THE
UPPER-LEVEL RIDGING, AFTERNOON TEMPERATURES COULD BE HELD DOWN INTO
THE UPPER 80S TO LOWER 90S TUESDAY BY CLOUDS AND PRECIPITATION IF
THIS MOIST SCENARIO ACTUALLY PANS OUT. SEVERE WEATHER CHANCES LOOK
MINIMAL DUE TO THE WEAK WINDS THROUGHOUT THE TROPOSPHERE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 604 PM CDT WED MAY 30 2012

ONGONG CONVECTION NEAR HAYS WILL BRIEFLY TAPER OFF BETWEEN 00Z AND
01Z BEFORE ANOTHER ROUND OF THUNDERSTORMS CROSSES NORTH CENTRAL
KANSAS EARLY THIS EVENING. THIS AREA OF THUNDERSTORMS WILL BE
ASSOCIATED WITH A COLD FRONT SO ONCE THIS CROSSES NORTH CENTRAL
KANSAS THE PRECIPITATION IS EXPECTED TO END AS GUSTY NORTH WINDS
DEVELOP IN THE WAKE OF THIS FRONT. BASED ON DPROG/DT THIS
FRONT/THUNDERSTORMS WILL ALSO BE LOCATED IN THE GCK AREA BETWEEN
01Z AND 03Z AND DDC BETWEEN 02Z AND 04Z. BEHIND THIS FRONT GUSTY
NORTH WINDS AND MVFR CIGS ARE BRIEFLY EXPECTED FOR SEVERAL HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  72  47  83 /  50  10  10  20
GCK  52  72  47  84 /  70  10  10  20
EHA  54  76  50  89 /  20  10  10  10
LBL  53  75  49  87 /  40  10  10  10
HYS  52  69  46  78 /  70  10  20  20
P28  59  72  48  78 /  70  10  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...FINCH
AVIATION...BURGERT
Hazardous weather outlook, May 30, 4:34 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
434 AM CDT WED MAY 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-310945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
434 AM CDT WED MAY 30 2012 /334 AM MDT WED MAY 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AFTER 9 AM CDT THIS
MORNING, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER BY
THIS AFTERNOON, THUNDERSTORM CHANCES BECOME LIKELY EAST OF HIGHWAY
283. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
TENNIS BALLS, WIND GUSTS UP TO 80 MPH, WITH A SLIGHT RISK OF A
TORNADO NEAR THE OKLAHOMA BORDER AND EAST OF ASHLAND. THERE IS A
CONTINUED CHANCE FOR THUNDERSTORMS TONIGHT, BUT SMALL HAIL AND
WIND GUSTS TO 50 MPH ARE THE MAIN RISKS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THE PERIOD FRIDAY THROUGH TUESDAY, THERE IS A SLIGHT CHANCE
FOR STRONG STORMS WITH HAIL UP TO GOLF BALLS EACH AFTERNOON AND
EVENING. ANY SEVERE STORM THAT MIGHT DEVELOP IS ONLY EXPECTED TO
BE ISOLATED IN NATURE, WITH WIDESPREAD STRONG TO SEVERE STORMS NOT
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 4 PM CDT THIS AFTERNOON AND INTO THE
EVENING, SOUTHEAST OF A LARNED TO MEADE LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, May 30, 7:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     11 N JETMORE            38.24N 99.89W
05/30/2012  E70 MPH          HODGEMAN           KS   PUBLIC

&&

JFINCH
Local storm report, May 30, 7:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             11 N JETMORE            38.24N 99.89W
05/30/2012  E1.00 INCH       HODGEMAN           KS   PUBLIC

&&

JFINCH
Local storm report, May 30, 7:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             5 NW HANSTON            38.17N 99.77W
05/30/2012  E1.00 INCH       HODGEMAN           KS   PUBLIC

&&

JFINCH
Local storm report, May 30, 7:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             6 S NEKOMA              38.39N 99.44W
05/30/2012  M1.75 INCH       RUSH               KS   PUBLIC

&&

DWOLFE
Local storm report, May 30, 7:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
750 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     JETMORE                 38.08N 99.89W
05/30/2012                   HODGEMAN           KS   LAW ENFORCEMENT

            POWER LINES AND TREES WERE DOWNED AND ROOFS WERE DAMAGED.

&&

JFINCH
Local storm report, May 30, 8:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             6 NNW DODGE CITY        37.84N 100.06W
05/30/2012  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

&&

JFINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:01 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny26 min
May 30, 7:20 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush41 min
May 30, 7:32 PM CDTAreal Flood WarningDDCNess, Rush6 hr
May 30, 7:36 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman15 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee60 min
May 30, 8:15 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Kiowa, Meade60 min
May 30, 8:50 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Ford, Gray, Kiowa and 2 more40 min
May 30, 9:01 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Pratt59 min
May 30, 11:48 PM CDTSpecial Weather StatementDDCMeade42 min
May 31, 12:03 AM CDTSpecial Weather StatementDDCSeward42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.